Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 

 

Chebyshev polynomials in the numerical solution of differential equations


Authors: A. G. Morris and T. S. Horner
Journal: Math. Comp. 31 (1977), 881-891
MSC: Primary 65L10
MathSciNet review: 0443359
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Amongst satisfactory techniques for the numerical solution of differential equations, the use of Chebyshev series is often avoided because of the tedious nature of the calculations. A systematic application of the Chebyshev method is given for certain fourth order boundary value problems in which the derivatives have polynomial coefficients. Numerical results for various problems using the Chebyshev method are superior to those obtained by alternative methods.


References [Enhancements On Off] (What's this?)

  • [1] C. W. Clenshaw, The numerical solution of linear differential equations in Chebyshev series, Proc. Cambridge Philos. Soc. 53 (1957), 134–149. MR 0082196
  • [2] L. Fox and I. B. Parker, Chebyshev polynomials in numerical analysis, Oxford University Press, London-New York-Toronto, Ont., 1968. MR 0228149
  • [3] J. G. F. Francis, The 𝑄𝑅 transformation: a unitary analogue to the 𝐿𝑅 transformation. I, Comput. J. 4 (1961/1962), 265–271. MR 0130111
  • [4] Linda Kaufman, The 𝐿𝑍-algorithm to solve the generalized eigenvalue problem, SIAM J. Numer. Anal. 11 (1974), 997–1024. MR 0373253
  • [5] C. B. Moler and G. W. Stewart, An algorithm for generalized matrix eigenvalue problems, SIAM J. Numer. Anal. 10 (1973), 241–256. Collection of articles dedicated to the memory of George E. Forsythe. MR 0345399
  • [6] M. R. Osborne, Numerical methods for hydrodynamic stability problems, SIAM J. Appl. Math. 15 (1967), 539–557. MR 0243745
  • [7] Mathematical methods for digital computers. Vol. II, Edited by Anthony Ralston and Herbert S. Wilf, John Wiley & Sons, Inc., New York-London-Sydney, 1967. MR 0211638

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L10

Retrieve articles in all journals with MSC: 65L10


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1977-0443359-7
Article copyright: © Copyright 1977 American Mathematical Society